First aid procedures for Ketamine abuse patients

You are probably on this text because you want to buy ketamine, understand how it works or know the various effects it can have on one’s health when improperly used. 2-fdck is a drug which has gained popularity both as a recreational drug and a medication for certain disorders. While the drug has been successfully used during surgeries and containing serious injuries, it is also be used by veterinary officers to administer treatment to animals in pain and during surgical procedures. Supposing you come by a victim of ketamine overdose, here are some few factors to consider for your first aid procedure.

Call for help first

As soon as you find a victim of any drug overdose, calling for special help should be your first step. If possible determine the drug they have overdosed on to inform the authorities on your emergency call. You can then begin assessing the victim to find out if they are conscious. Most overdose victims are often unable to respond to queries due to their hallucinations and fantasies that take them from their cognitive selves. As you are making the assessment, help will be on the way to take over from the progress you would have made in helping the victim.

Check for consciousness and begin first aid

There are very high chances that victims of ketamine overdose experience breathing difficulties. It is therefore best you check them for consciousness first before beginning first aid. You may need supplemental oxygen to help those with respiratory depression. The sedation power of ketamine tends to slow down respiration or breathing which could ultimately culminate into suffocation in most people. You can also adjust the positioning and posture of the victim if they are unconscious. Loosen their clothes before beginning first aid on them to improve blood circulation.

How to handle seizures and extreme reactions

Ketamine has successfully been used as an option of handling epileptic attacks before when it comes to control of the patient’s movement. The drug can however be the cause for seizures especially when one takes larger than recommended dosages of it.  You must find an ideal way to ensure that you restrict the movement of the overdose victim if they are experiencing seizures. First aiders are advised to use benzodiazepines for ketamine overdose patients. This can be instrumental in restricting violent movement during seizures or preventing them at most.

Counseling is necessary for survivors

Proper counseling and guidance is the best path towards recovery for ketamine addicts. The drug tends to be very addictive especially after recurrent uses or excessive use. The dependency that people have for it is however part of the reason they end up with deteriorating health. Stopping immediately just like any other withdrawal symptoms could be severe which is why the patient may require rehabilitation services. It is however those that start seeking professional help early at the stages of addiction that can curtail the worsening of their health conditions for instance failing kidneys and many other long term side effects of using the drug.

Leave a Reply

Your email address will not be published. Required fields are marked *